Alert archive / Arizona / Red Flag Warnings in 2007

Red Flag Warning 17, NWS Flagstaff, AZ

October 21, 2007Coconino County, Yavapai County, Arizona

NWS Flagstaff, AZ issued this red flag warning at Oct 21, 2007, 5:00 AM MST for Coconino County, Yavapai County, Arizona. It took effect at Oct 21, 2007, 10:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 21, 2007, 5:00 AM MST (12:00 UTC)
In effect from
Oct 21, 2007, 10:00 AM MST
Expired
Oct 21, 2007, 7:00 PM MST
In force
9 hr
Issued by
NWS Flagstaff, AZ

Counties Coconino County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 113 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 0.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2007-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2007-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -81 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2576 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
-81 m²/s²
0-3 km storm-relative helicity
-174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KFGZ 211200
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
500 AM MST SUN OCT 21 2007

AZZ107-108-115-137-138-212000-
/O.NEW.KFGZ.FW.W.0017.071021T1700Z-071022T0200Z/
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 139)-
500 AM MST SUN OCT 21 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST
THIS EVENING. 

STRONG NORTH-NORTHEASTERLY WINDS WILL PERSIST ACROSS THE WARNING
AREA TODAY. SUSTAINED WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS
AROUND 35 MPH WILL BE ACCOMPANIED BY RELATIVE HUMIDITY VALUES
DROPPING BELOW 15 PERCENT LATER THIS MORNING. RELATIVE HUMIDITIES
WILL RISE ABOVE 15 PERCENT THIS EVENING AND OVERNIGHT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$
3 follow-up statements
000 
WWUS85 KFGZ 211217 CCA
RFWFGZ

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
515 AM MST SUN OCT 21 2007

AZZ107-108-115-137-138-212015-
/O.COR.KFGZ.FW.W.0017.071021T1700Z-071022T0200Z/
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 139)-
515 AM MST SUN OCT 21 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST
THIS EVENING FOR YAVAPAI AND SOUTHERN COCONINO COUNTIES DUE TO
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST
THIS EVENING. 

STRONG NORTH-NORTHEASTERLY WINDS WILL PERSIST ACROSS THE WARNING
AREA TODAY. SUSTAINED WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS
AROUND 35 MPH WILL BE ACCOMPANIED BY RELATIVE HUMIDITY VALUES
DROPPING BELOW 15 PERCENT LATER THIS MORNING. RELATIVE HUMIDITIES
WILL RISE ABOVE 15 PERCENT THIS EVENING AND OVERNIGHT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KFGZ 212053
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
153 PM MST SUN OCT 21 2007

AZZ107-108-115-137-138-220200-
/O.CON.KFGZ.FW.W.0017.000000T0000Z-071022T0200Z/
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 139)-
153 PM MST SUN OCT 21 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING.

STRONG NORTH-NORTHEASTERLY WINDS WILL PERSIST ACROSS THE WARNING
AREA TODAY. SUSTAINED WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS
AROUND 35 MPH WILL BE ACCOMPANIED BY RELATIVE HUMIDITY VALUES
BELOW 15 PERCENT. RELATIVE HUMIDITIES WILL RISE ABOVE 15 PERCENT
THIS EVENING AND OVERNIGHT...BUT STRONG NORTHEAST WINDS WILL 
CONTINUE...PARTICULARLY ALONG THE MOGOLLON RIM AND BRADSHAW
MOUNTAINS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$

41
000 
WWUS85 KFGZ 220152
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
652 PM MST SUN OCT 21 2007

AZZ107-108-115-137-138-220300-
/O.EXP.KFGZ.FW.W.0017.000000T0000Z-071022T0200Z/
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 139)-
652 PM MST SUN OCT 21 2007

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. 

THE LATEST OBSERVATION REPORTS OVER THE WARNING AREA INDICATE HUMIDITY 
LEVELS ARE RECOVERING AND THEREFORE THE RED FLAG WARNING WILL BE 
ALLOWED TO EXPIRE AT 7 PM MST. HOWEVER...NORTHEASTERLY WINDS WILL 
CONTINUE TO BE STRONG AND GUSTY TONIGHT ESPECIALLY OVER SOUTHWEST 
FACING MOUNTAIN SLOPES AND VALLEY AREAS SOUTHWEST OF THE MOGOLLON
RIM. A WIND ADVISORY REMAINS IN EFFECT TONIGHT FOR WESTERN
COCONINO COUNTY...YAVAPAI COUNTY...NORTHERN GILA COUNTY...THE
MOGOLON RIM AND THE WHITE MOUNTAINS.

$$
RB

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Oct 21, 3:05 AM MST, 1 hour 55 minutes earlier.

Area forecast discussion, Oct 21, 3:05 AM MST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
305 AM MST SUN OCT 21 2007

.SYNOPSIS...EXPECT MUCH COLDER AND WINDY CONDITIONS THROUGH MONDAY
OR TUESDAY OF NEXT WEEK...ALONG WITH MAINLY CLEAR SKIES. A WARMING
TREND WILL DEVELOP BY THE MIDDLE OF NEXT WEEK...WITH TEMPERATURES
RISING TO ABOVE NORMAL READINGS BY THE END OF THE WEEK.

&&

.DISCUSSION...A VERY STRONG AND DRY HIGH PRESSURE SYSTEM WILL BUILD
RAPIDLY INTO THE GREAT BASIN TODAY...FOLLOWING THE FRONT THAT PASSED
THROUGH ARIZONA DURING THE LAST 12 HOURS. THE AIRMASS BEHIND THIS
FRONT IS VERY DRY...AND VERY STABLE...SO WE HAVE REMOVED ALL POPS
AND LOWERED CLOUD COVER. THE MAIN STORY THE NEXT FEW DAYS WILL BE
NORTH TO NORTHEAST WINDS...AND SOME OF THE COLDEST DAYTIME
TEMPERATURES SO FAR THIS YEAR. IN FACT...TEMPERATURES WILL BE VERY
TRICKY THE NEXT FEW DAYS AS NORTHEAST FLOW NOT ONLY KEEPS THE COLDER
BOUNDARY LAYER AIR BANKED UP AGAINST AREAS NORTH OF THE RIM...BUT
ALSO KEEPS OVERNIGHT TEMPERATURES WARMER THAN THEY SHOULD BE DUE TO
MIXING. AT THE SAME TIME...AREAS SOUTH OF THE RIM WILL NOT BE NEARLY
AS COLD DUE TO DOWNSLOPING. WIND SPEEDS TODAY...TONIGHT...AND MONDAY
WILL APPROACH ADVISORY CRITERIA LOCALLY...BUT THE MAJORITY OF THE
REGION WILL STAY BELOW CRITERIA. WE WILL ISSUE ANOTHER RED FLAG
WARNING TODAY FOR AREAS MAINLY WEST AND SOUTHWEST OF FLAGSTAFF.
EVENTUALLY...WARM AIR AND HIGH HGHTS WILL ERODE THE COOL AIR OVER
THE STATE...AND WE DO EXPECT A STRONG WARMING TREND LATER THIS WEEK.
PETERSON.

&&

.AVIATION...FOR THE 12Z PACKAGE...EXPECT WINDY CONDITIONS OVER THE
NEXT 18 TO 24 HRS ACROSS NORTHERN ARIZONA WITH SUSTAINED SPEEDS OF
10-25 KTS AND GUSTS RANGING FROM 25-35 KTS. PRIMARY WIND ORIENTATION
WILL BE OUT OF THE NORTH-TO-NORTHEAST FOR MOST OF THE TAF
SITES...WHILE VFR CONDITIONS PREVAIL DURING THE 24 HR FORECAST
PERIOD. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Oct 20, 6:30 AM MST, 22 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
630 AM MST SAT OCT 20 2007

AZZ004>018-037>040-210700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
630 AM MST SAT OCT 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

A COLD FRONT MOVING MOVING THROUGH THE GREAT BASIN WILL CREATE VERY
WINDY AND DRY CONDITIONS ACROSS THE REGION TODAY. A WIND ADVISORY
HAS BEEN ISSUED FOR MUCH OF NORTHERN AND CENTRAL ARIZONA...SEE
PHXNPWFGZ FOR DETAILS. A RED FLAG WARNING FOR DANGEROUS FIRE WEATHER
CONDITIONS HAS ALSO BEEN ISSUED...SEE PHXRFWFGZ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 2:00 PM MSTWind AdvisoryFGZApache, Coconino, Gila, Navajo, Yavapai20 hr

Nearby

Red Flag Warnings in Arizona, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.